MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0615
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).[conclusion]: the healthcare professional reported that during the pre-stent graft (sg) coil embolization of an aneurysm at the right iliac artery, the orbit galaxy complex fill 6mm x 15cm coil (640cf0615 / 17638001) was one of the coils used during the parent artery occlusion portion of the procedure, but the 6 mm x 15 cm orbit galaxy coil could not be resheathed.The zipper on the coil could not be unzipped.It was confirmed that the physician did not apply excessive force during the unsheathing and resheathing of the device.The procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The orbit galaxy complex fill 6mm x 15cm coil was returned for evaluation and the embolic coil was observed in a tangled condition and the coil was stretched.The orbit galaxy complex fill 6mm x 15cm coil was returned for evaluation and the embolic coil was inspected under the microscope and was observed to be stretched.The investigational finding is documented below.A non-sterile orbit galaxy complex fill 6mm x 15cm coil was received coiled inside a pouch.The hypotube was inspected and was observed to be without any damage.The introducer was found elongated and residues of dry blood were noted on it.The support coil was found kinked.The gripper was inspected and was found to be without any damage.The embolic coil was inspected under the microscope and was observed to be stretched; the suture was broken with the edges of the suture showing evidence that it was elongated before it broke.No other damages were note on the received device.The device could not undergo functional testing due to the condition it was received in.The reported issue that the orbit galaxy complex fill 6mm x 15cm coil could not be resheathed; the zipper could not be unzipped could not be confirmed through functional evaluation of the returned device due to the condition it was returned and received in.A review of the manufacturing documentation associated with this lot 17638001 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the information provided and the returned device in a condition that did not allow for functional testing, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the orbit galaxy complex fill 6mm x 15cm coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are 1226348-2018-00760, 1226348-2018-00761, and 3008114965-2018-00780.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pre-stent graft (sg) coil embolization of an aneurysm at the right iliac artery, the orbit galaxy complex fill 6mm x 15cm coil (640cf0615 / 17638001) was one of the coils used during the parent artery occlusion portion of the procedure, but the 6 mm x 15 cm orbit galaxy coil could not be resheathed.The zipper on the coil could not be unzipped.It was confirmed that the physician did not apply excessive force during the unsheathing and resheathing of the device.The procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The orbit galaxy complex fill 6mm x 15cm coil was returned for evaluation and the embolic coil was observed to be stretched.

Brand Name
OG TDL CMPLX FILL COIL 6X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key8010520
Report Number1226348-2018-00761
Device Sequence Number168569
Product Code KRD
UDI-Device Identifier10886704030331
UDI-Public10886704030331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number640CF0615
Device Lot Number17638001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2018
Initial Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1